Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Effexor xr 150mg

Hi im currently trying to wean off of Effexor xr 150mg a day, im taking 113.5mg a day at the moment and have been for about a week.  Im 26 weeks pregnant and wanted to be weaned off due to breastfeeding concerns.  I have been having the worst headaches and im wondering if there is anything i can do and if it is caused by the weaning? also should i be concerned about any further side effects from withdrawl?
2 Responses
Avatar universal
I would guess yes it is from the withdrawal.  When I gave it up I had severe pain in my sinus area and the ent doctor could not find anything there. It went after 3 weeks.  That was the final reduction from 50 mg.

But seeing that you are pregnant, you should have your blood pressure checked because of the headaches.  If you pop into a Doctors surgery or outpatients, they will do it for you or sometimes the pharmacist will do it if you ask them + tell them about the headaches.  Do this today I think.

I dont mean to frighten you but  It is pretty urgent to get that checked if having headaches in pregnancy.

best wishes to you and good luck
627145 tn?1230309226
I agree with therese83.  When I weaned off Effexor, I had brain zaps that were like lightening going off in my brain.  I hope you don't get those, but at least you're forwarned so you won't wonder if you have MS or something (like I did!).  

Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.